Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 17, NWS Fort Worth, TX

May 30, 2005Bell County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 30, 2005, 1:03 AM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2005, 1:03 AM CDT (06:03 UTC)
Expired
May 30, 2005, 4:00 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Bell County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 493 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
493 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 300606
FFWFWD
TXC027-300900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
103 AM CDT MON MAY 30 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 400 AM CDT

* AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  REDEVELOPMENT OF THUNDERSTORMS OVER WESTERN BELL COUNTY.  THESE    
  SLOW MOVING STORMS WILL MOVE OVER LOCATIONS WHICH HAVE ALREADY     
  RECEIVED VERY HEAVY RAIN. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEMPLE...
  MORGANS POINT RESORT AND KILLEEN.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3087 9734 3096 9723 3099 9711 3124 9737
      3121 9757 3108 9784

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 8:55 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, May 29, 8:55 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT SUN MAY 29 2005

.UPDATE...
NUMEROUS STRONG TO SEVERE STORMS CONTINUE OVER SOUTH TEXAS THIS
EVENING.  THE BEST MOISTURE WILL CONTINUE TO FEED THESE STORMS AND
KEEP THUNDERSTORM ACTIVITY MORE SCATTERED ACROSS NORTH TEXAS
TONIGHT.  WE HAVE DECIDED TO CANCEL SEVERE THUNDERSTORM WATCH 351
FROM ALL NORTH TEXAS COUNTIES.  THERE COULD STILL BE AN ISOLATED
SEVERE STORMS ACROSS THE EXTREME SOUTHERN COUNTIES OF NORTH TEXAS BUT
THE OVERALL THREAT HAS DIMINISHED. IT ALSO APPEARS THAT THE THREAT OF
FLOODING/FLASH FLOODING HAS DIMINISHED DUE TO THE HINDERED SOURCE OF
MOISTURE...SO WE WILL CANCEL THE FLOOD WATCH THAT WAS IN EFFECT FOR
THE SOUTHERN ZONES.

ONLY OTHER CHANGES FOR THIS UPDATE WILL BE TO LOWER POPS IN ALL
ZONES AND ADJUST THE WINDS SLIGHTLY.

&&

.AVIATION...
LIGHT SOUTHERLY WINDS TODAY...SHOULD COME AROUND THE EAST AND THEN
NORTH OVERNIGHT. WATER VAPOR SATELLITE LOOPS SHOW AN UPPER LEVEL
SHORTWAVE OF SOUTHEAST TEXAS...WHILE VISIBLE IMAGERY INDICATES THAT
THERE IS A WEAK CIRCULATION OVER THE NORTHWESTERN SECTIONS OF NORTH
TEXAS. STRONG CONVECTION WILL CONTINUE OVER SOUTH AND SOUTHEAST
TEXAS THIS EVENING...WITH ONLY SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED FARTHER NORTH. ISOLATED SHOWERS WEST AND NORTHWEST OF
FORT WORTH ARE ASSOCIATED WITH THE WEAK CIRCULATION NOTED
EARLIER...THIS ACTIVITY MAY WEAKEN THIS EVENING. HAVE MENTIONED
A TEMPO OF SHOWERS IN THE FTW TAF FOR THE 00-03Z PERIOD...AND LEFT
THE MENTION OUT THIS EVENING AT THE OTHER METROPLEX TAF SITES.  WE
WILL CONTINUE TO SEE A CHANCE OF SHOWERS/THUNDERSTORMS OVERNIGHT
INTO MEMORIAL DAY...BUT TIMING OF THIS ACTIVITY IS IFFY...SO OPTED
NOT TO INCLUDE A TEMPO OR PROB30 AT THIS TIME...AS TO NO
OVERFORECAST TSRA. WILL BRING SOME MVFR CEILINGS BACK INTO
THE AIRPORTS TOWARD 12Z...AND SHOW IMPROVEMENT TOWARD 17Z. #58

&&

.DISCUSSION...
340 PM CDT SUN MAY 29 2005
VERTICALLY STACKED UPPER LEVEL LOW NEAR ABILENE WILL SLOWLY MOVE
EAST ACROSS N TX DURING THE OVERNIGHT HOURS.  RUC INDICATES STRONG
THETA-E ADVECTION INTO THE SE CWA TONIGHT WITH FAVORABLE DYNAMICS
ALOFT TO ENHANCE CONVECTIVE DEVELOPMENT.  STORMS ARE BEGINNING TO
DEVELOP ALONG A GRAHAM TO BROWNWOOD TO JUNCTION LINE WITH THE NEXT
SPOKE OF ENERGY ROTATING AROUND THE UPPER LOW.  EVEN FARTHER WEST
NEAR BIG BEND...WHAT WILL BE ANOTHER WEST TO EAST FORWARD
PROPAGATING MCS IS NOW ORGANIZING.  THEREFORE HIGH POPS ARE
JUSTIFIED TONIGHT...WITH A CONTINUATION OF THE FLOOD WATCH ALONG AND
SOUTH OF A PALESTINE TO WACO TO KILLEEN LINE.  SEVERE WEATHER THREAT
EXISTS TONIGHT SOUTH OF AN ATHENS TO LAMPASAS LINE AS INSTABILITY
INCREASES DURING THE NEXT 3 HOURS AS DEWPOINTS CLIMB TO NEAR 70
DEGREES.  PRECIP TONIGHT NORTH OF I-20 WILL BE MOSTLY ELEVATED
OVERRUNNING RAIN ORIGINATING FROM THE DEEPER CONVECTION TO THE
SOUTH... HOWEVER ISOLATED EMBEDDED THUNDERSTORMS WILL BE POSSIBLE.

ATMOSPHERE WILL BE WORKED OVER TOMORROW DUE TO THE WIDESPREAD
CONVECTION AND/OR MESOSCALE CONVECTIVE SYSTEMS WHICH WILL IMPACT
SOUTH CENTRAL/SE TX TONIGHT.  UPPER LOW MOVES EAST AND WILL BE NEAR
TYLER AND SEASONABLY COOL AND MOSTLY CLOUDY CONDITIONS ARE EXPECTED.
HAVE LOWERED POPS DUE TO PROGGED DOWNWARD MOTIONS...AND LEFT MENTION
OF THUNDER OUT ALL TOGETHER IN FAVOR OF A SCENARIO WITH JUST
SCATTERED WRAP AROUND LIGHT SHOWERS.

MODELS ARE IN REALLY GOOD AGREEMENT ON AN ACTIVE DRY LINE TUESDAY
AFTERNOON WEST OF THE CWA AS A SHORTWAVE IN NW FLOW ALOFT MOVES DOWN
THE RED RIVER VALLEY.  AIRMASS WILL BE UNSTABLE TUESDAY NIGHT AFTER
GOOD HEATING TUESDAY AFTERNOON AND A LEFT EXIT REGION OF THE
SUBTROPICAL JET WILL BE PLACED ACROSS NORTH TEXAS.  CONVECTION WILL
FORM ALONG THE DRYLINE AND SHOULD MAINTAIN ITSELF AS IT MOVES EAST
INTO NORTH TEXAS.  KEPT LINGERING CHANCES OF PRECIP IN WED...BUT A
DRYING TREND WILL OCCUR.  NEXT SHORTWAVE WILL LIKELY TRAVEL TOO FAR
NORTH OF THE AREA FOR ANYTHING MORE THAN ISOLATED STORMS FRI-SAT
WITH BREEZY/WARM/HUMID CONDITIONS THE RULE.

TR/92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  65  80  64  86 /  80  30  10  10
WACO, TX              65  82  65  88 /  90  40  10  10
PARIS, TX             65  78  64  85 /  70  50  10  10
DENTON, TX            65  80  64  85 /  70  30  10  10
MCKINNEY, TX          65  78  64  85 /  80  40  10  10
DALLAS, TX            65  79  64  86 /  80  40  10  10
TERRELL, TX           66  78  65  85 /  80  40  10  10
CORSICANA, TX         66  80  66  86 /  80  50  10  10
TEMPLE, TX            65  83  64  88 /  90  30  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH IN EFFECT FROM 4 PM SUNDAY UNTIL 4 AM CDT MONDAY FOR
      THE FOLLOWING ZONES...ANDERSON...BELL...FALLS...
      FREESTONE...LEON...LIMESTONE...MCLENNAN...MILAM...AND
      ROBERTSON.

&&

In the hours before

Special weather statement, May 29, 7:48 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
748 PM CDT SUN MAY 29 2005

TXZ102-103-117-118-300145-

DENTON-PARKER-TARRANT-WISE-
748 PM CDT SUN MAY 29 2005

...SIGNIFICANT WEATHER UPDATE...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF PELICAN BAY...OR OVER AZLE.
THIS STORM WAS MOVING SLOWLY NORTHEAST AT 10 TO 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE AZLE...BRIAR...EAGLE
MOUNTAIN...AND RHOME.

VERY HEAVY RAIN AND WIND GUSTS TO 35 MPH ARE LIKELY WITH THIS
STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
PERSONS ENGAGED IN OUTDOOR ACTIVITIES IN THIS AREA...AND ESPECIALLY
IN THE VICINITY OF EAGLE MOUNTAIN LAKE...SHOULD BE PREPARED TO SEEK
SAFE SHELTER IMMEDIATELY.

65/DD
Special weather statement, May 29, 8:45 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
845 PM CDT SUN MAY 29 2005

TXZ135-142>148-156>162-174-175-300245-
ANDERSON-BELL-BOSQUE-CORYELL-FALLS-FREESTONE-HAMILTON-HENDERSON-HILL-
LAMPASAS-LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-NAVARRO-ROBERTSON-
845 PM CDT SUN MAY 29 2005

SEVERE THUNDERSTORM WATCH #351 HAS BEEN CLEARED FROM ALL OF NORTH
TEXAS.

THE COUNTIES CLEARED INCLUDE...
ANDERSON...BELL...BOSQUE...CORYELL...FALLS...FREESTONE...
HAMILTON...HENDERSON...HILL...LAMPASAS....LEON...LIMESTONE...
MCLENNAN...MILAM...MILLS...NAVARRO AND ROBERTSON.

THE POTENTIAL FOR SEVERE THUNDERSTORMS CONTINUES ACROSS SOUTH TEXAS
MAINLY SOUTH OF A GEORGETOWN TO CROCKETT LINE.

58
Special weather statement, May 29, 10:26 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1026 PM CDT SUN MAY 29 2005

TXZ158-174-300430-

BELL-MILAM-
1026 PM CDT SUN MAY 29 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF BARTLETT...OR 14 MILES NORTH
OF TAYLOR...MOVING NORTHEAST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HOLLAND...LITTLE
RIVER-ACADEMY AND ROGERS.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, May 29, 11:31 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1131 PM CDT SUN MAY 29 2005

TXZ158-300530-

BELL-
1131 PM CDT SUN MAY 29 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 2 MILES EAST OF MORGANS POINT RESORT...OR 5
MILES NORTHWEST OF TEMPLE...MOVING EAST AT 10 MPH.  THE WARNING THAT
WAS ISSUED FOR THIS STORM HAS BEEN ALLOWED TO EXPIRE. HALF INCH HAIL
AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

CITIES IN THE PATH OF THIS STORM INCLUDE MORGANS POINT RESORT...
TEMPLE AND TROY.
Special weather statement, May 29, 11:38 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1138 PM CDT SUN MAY 29 2005

TXZ147-300545-

FREESTONE-
1138 PM CDT SUN MAY 29 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 5 MILES EAST OF WORTHAM...OR 10 MILES NORTHEAST
OF MEXIA...MOVING NORTHEAST AT 5 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 10:36 PM CDTSevere Thunderstorm WarningFWDBell54 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.